• Neulesta side effects worsen with each shot?

    Asked by Loafer on Saturday, December 15, 2012

    Neulesta side effects worsen with each shot?

    I had minimal side effects with pain during first two shots. Third shot took me out. Every muscle in my body ached from head to ankle to be touched for 48 hours - no relief from meds. Is this cumulative or a reaction? Other experiences?

    10 Answers from the Community

    10 answers
    • cris' Avatar

      I had four shots of neulasta & by the 4th shot I was so sick, & that was Thanksgiving week. Nothing I took or did helped, but that was my last shot as I have started with Taxol now & this week may have to have 3 shots of neupogen. Hope you feel better.

      almost 4 years ago
    • nancyjac's Avatar

      Hard to say. I had total body aches for about 48 hours the first time and every time consistently. But mine didn't feel so much like muscle ache as it did bone ache. The purpose of Neulasta (and Neupogen) is to speed up the production of new white blood cells within your bone marrow and that is what causes the aching. So if you are having muscle aches, like muscle burn from exercising, it could be something else causing it, like one of your chemo drugs). I would certainly check with you oncologist about it.

      almost 4 years ago
    • Loafer's Avatar

      I think you are correct nancyjac - it's bone pain - rather than muscle pain. When my jaw hurts that would confirm it. Does the Claritin help with the bone pain or just the flu like symptoms ( which I don't seem to have)?

      almost 4 years ago
    • mtolady's Avatar

      I had the bone pain in the hips from neulesta....I took the pain and then muscles started to ach too...I would say its pretty normal to experince this as a side affect...I took left over pain meds from surgery when I could not handle the dicomfort any longer but the shot did help to keep my wbc up so I could get threw the chemo...It will get better hopefully soon for you..Hang in there!!!!

      almost 4 years ago
    • nancyjac's Avatar

      I didn't take anything for mine. It was very uncomfortable but not actually painful. In my case, I had chemo on Wednesdays, the neulasta shots on Thursdays and the bone ache usually hit some time Friday nights. The flu like symptoms were from the chemo drugs, not the neulasta and they usually started late Saturday or Sunday. By Monday, the bone aches were pretty much over but the chemo side effects (flu like plus abdominal pain and diarrhea) were in full swing. By the following Wednesday I started feeling pretty good again, so had 2 more weeks of feeling good until the next treatment.

      If you get specific jaw pain, I would be sure to mention that specifically to your oncologist. In rare cases, some chemo drugs can weaken the jaw bone and cause a spontaneous fracture. I knew one person who had to have her jaw wired shut for almost 6 months because of it.

      almost 4 years ago
    • karen1956's Avatar

      As much as I struggle with meds and side effects, I really didn't have any with the neulasta...but that might be because I had horrid nausea with chemo.....

      almost 4 years ago
    • JennyMiller's Avatar

      I was so fortunate that, just before my first Neulesta shot, I read on this site that Claritin (not Claritin D) helps. I took the Claritin the day before, the day of and the day after the Neulesta Shot - no bone pain. I know another lady who did not take it for first Neulesta shot and she had intense bone pain -- and she took it thereafter -- no bone pain.

      almost 4 years ago
    • Declan's Avatar

      My pain did get worse with each shot. I did take Claritin but I don't think it really helped much.

      almost 4 years ago
    • jang's Avatar

      I called it the shot from XXX, 24 hrs after getting shot I was so sick but it is such a good drug to help build white cells I knew it was needed to build immune system after chemo

      almost 4 years ago
    • Sblackshear's Avatar

      I am to get my 1st shot today. Feel fortunate that I have made it thru 12 treatments w/o it. The one thing that concerns me since I have ovarian cancer, was the comment Dr. Made about the possibility that while stimulating bone marrow to produce more white Blood cells it could also encourage any rouge cancer cells to multiply... Scary thought. Anyone else get this warning/info?

      about 1 year ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more triple-negative breast cancer, ductal questions.  Also, don't forget to check out our Triple-Negative Breast Cancer, Ductal page.